Format

Send to

Choose Destination
See comment in PubMed Commons below
Infection. 1999 Mar-Apr;27(2):77-81.

Hyperlipidemia under treatment with proteinase inhibitors.

Author information

  • 1Infektionsabteilung, Universit√§t M√ľnchen, Germany.

Abstract

To define the extent and time course of HIV-proteinase inhibitor (PI) effects on serum lipid levels 148 patients on triple combination therapy including PIs and 91 patients on therapy with two nucleosides as a control group were evaluated. In the PI group there was a significant increase in total cholesterol after 3, 6 and 12 months compared to the baseline level (198, 204 and 203 vs. 176 mg/dl). The increase in triglycerides was 25.5% from the baseline at month 3. Indinavir had a significantly higher impact on cholesterol levels than saquinavir. No changes in lipids were seen in the control group. It was concluded that hyperlipidemia is associated with PI use, becomes evident within 3 months of treatment and seems to be substance specific.

PMID:
10219634
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk